Alert archive / California / Wind Advisories in 2013
Wind Advisory 2, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this wind advisory at Apr 7, 2013, 5:30 PM PDT for 8 counties in California. It took effect at Apr 8, 2013, 1:28 AM PDT. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2013, 5:30 PM PDT (00:30 UTC)
- In effect from
- Apr 8, 2013, 1:28 AM PDT
- Expired
- Apr 8, 2013, 8:00 PM PDT
- In force
- 19 hr
- Issued by
- NWS San Francisco Bay Area, CA
Counties Alameda County, CA, City and County of San Francisco, CA, Contra Costa County, CA, Marin County, CA, San Mateo County, CA, Santa Clara County, CA, Santa Cruz County, CA, Sonoma County, CA
The radar
The San Francisco radar (KMUX), 69 km from the middle of the area, began a volume at 00:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 00:00Z, 0.5 hours before the alert went out and 6 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 867 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
389 WWUS76 KMTR 080030 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 530 PM PDT SUN APR 7 2013 ...STRONG AND GUSTY NORTH WINDS WILL DEVELOP OVER THE NORTH BAY MOUNTAINS...COASTAL NORTH BAY...SAN MATEO COAST AND EAST BAY HILLS FROM 5 AM TO 8 PM PDT MONDAY... CAZ505-507-509-511-090300- /O.NEW.KMTR.WI.Y.0002.130408T1200Z-130409T0300Z/ COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY MOUNTAINS-SAN FRANCISCO PENINSULA COAST- EAST BAY HILLS AND DIABLO RANGE- 530 PM PDT SUN APR 7 2013 ...WIND ADVISORY IN EFFECT FROM 5 AM TO 8 PM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN THE SAN FRANCISCO BAY AREA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 8 PM PDT MONDAY. * TIMING: GUSTY NORTH WINDS WILL DEVELOP BY 5 AM MONDAY WITH GUSTY WINDS CONTINUING TO 8 PM PDT MONDAY EVENING. * WINDS: NORTH WINDS 35 TO 45 MPH WITH A FEW GUSTS TO 50 MPH POSSIBLE BY LATE MONDAY AFTERNOON. * IMPACTS: LOOSE OUTSIDE ITEMS COULD BE BLOWN AROUND OR DAMAGED AND DIFFICULT DRIVING FOR HIGH PROFILE VEHICLES. ISOLATED DOWNED TREES AND POWER LINES WILL ALSO BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CANEPA
2 follow-up statements
388 WWUS76 KMTR 080828 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 128 AM PDT MON APR 8 2013 ...STRONG NORTH WINDS WILL CONTINUE OVER MUCH OF THE REGION THROUGH THIS EVENING... CAZ006-081630- /O.EXB.KMTR.WI.Y.0002.130408T0828Z-130409T0300Z/ SAN FRANCISCO- 128 AM PDT MON APR 8 2013 ...WIND ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN THE SAN FRANCISCO BAY AREA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * TIMING: GUSTY NORTH WINDS WILL CONTINUE THROUGH THIS EVENING. * WINDS: NORTHERLY WINDS BETWEEN 20 AND 30 MPH WITH GUSTS TO 45 MPH. * IMPACTS: LOOSE OUTSIDE ITEMS COULD BE BLOWN AROUND OR DAMAGED AND DIFFICULT DRIVING FOR HIGH PROFILE VEHICLES. ISOLATED DOWNED TREES AND POWER LINES WILL ALSO BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ508-081630- /O.EXB.KMTR.WI.Y.0002.130408T0828Z-130409T0300Z/ SAN FRANCISCO BAY SHORELINE- 128 AM PDT MON APR 8 2013 ...WIND ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN THE SAN FRANCISCO BAY AREA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * TIMING: GUSTY NORTH WINDS WILL CONTINUE THROUGH THIS EVENING. * WINDS: NORTHERLY WINDS BETWEEN 20 AND 30 MPH WITH OCCASIONAL GUSTS TO 45 MPH. * IMPACTS: LOOSE OUTSIDE ITEMS COULD BE BLOWN AROUND OR DAMAGED AND DIFFICULT DRIVING FOR HIGH PROFILE VEHICLES. ISOLATED DOWNED TREES AND POWER LINES WILL ALSO BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ512-081630- /O.EXB.KMTR.WI.Y.0002.130408T0828Z-130409T0300Z/ SANTA CRUZ MOUNTAINS- 128 AM PDT MON APR 8 2013 ...WIND ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN THE SAN FRANCISCO BAY AREA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * TIMING: GUSTY NORTH WINDS WILL CONTINUE THROUGH THIS EVENING. * WINDS: NORTHERLY WINDS BETWEEN 20 AND 30 MPH WITH GUSTS TO 45 MPH. * IMPACTS: LOOSE OUTSIDE ITEMS COULD BE BLOWN AROUND OR DAMAGED AND DIFFICULT DRIVING FOR HIGH PROFILE VEHICLES. ISOLATED DOWNED TREES AND POWER LINES WILL ALSO BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ510-081630- /O.EXB.KMTR.WI.Y.0002.130408T0828Z-130409T0300Z/ EAST BAY INTERIOR VALLEYS- 128 AM PDT MON APR 8 2013 ...WIND ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN THE SAN FRANCISCO BAY AREA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * TIMING: GUSTY NORTH WINDS WILL CONTINUE THROUGH THIS EVENING. * WINDS: NORTHERLY WINDS BETWEEN 20 AND 30 MPH WITH GUSTS TO 45 MPH. * IMPACTS: LOOSE OUTSIDE ITEMS COULD BE BLOWN AROUND OR DAMAGED AND DIFFICULT DRIVING FOR HIGH PROFILE VEHICLES. ISOLATED DOWNED TREES AND POWER LINES WILL ALSO BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ507-081630- /O.EXT.KMTR.WI.Y.0002.130408T0828Z-130409T0300Z/ NORTH BAY MOUNTAINS- 128 AM PDT MON APR 8 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM PDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM PDT THIS EVENING. * TIMING: GUSTY NORTH WINDS WILL CONTINUE THROUGH THIS EVENING. * WINDS: NORTHERLY WINDS BETWEEN 20 AND 30 MPH WITH GUSTS TO 45 MPH. * IMPACTS: LOOSE OUTSIDE ITEMS COULD BE BLOWN AROUND OR DAMAGED AND DIFFICULT DRIVING FOR HIGH PROFILE VEHICLES. ISOLATED DOWNED TREES AND POWER LINES WILL ALSO BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ505-081630- /O.EXT.KMTR.WI.Y.0002.130408T0828Z-130409T0300Z/ COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- 128 AM PDT MON APR 8 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM PDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM PDT THIS EVENING. * TIMING: GUSTY NORTH WINDS WILL CONTINUE THROUGH THIS EVENING. * WINDS: NORTHERLY WINDS BETWEEN 20 AND 30 MPH WITH GUSTS TO 45 MPH. * IMPACTS: LOOSE OUTSIDE ITEMS COULD BE BLOWN AROUND OR DAMAGED AND DIFFICULT DRIVING FOR HIGH PROFILE VEHICLES. ISOLATED DOWNED TREES AND POWER LINES WILL ALSO BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ509-081630- /O.EXT.KMTR.WI.Y.0002.130408T0828Z-130409T0300Z/ SAN FRANCISCO PENINSULA COAST- 128 AM PDT MON APR 8 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM PDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM PDT THIS EVENING. * TIMING: GUSTY NORTH WINDS WILL CONTINUE THROUGH THIS EVENING. * WINDS: NORTHERLY WINDS BETWEEN 20 AND 30 MPH WITH GUSTS TO 45 MPH. * IMPACTS: LOOSE OUTSIDE ITEMS COULD BE BLOWN AROUND OR DAMAGED AND DIFFICULT DRIVING FOR HIGH PROFILE VEHICLES. ISOLATED DOWNED TREES AND POWER LINES WILL ALSO BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ511-081630- /O.EXT.KMTR.WI.Y.0002.130408T0828Z-130409T0300Z/ EAST BAY HILLS AND DIABLO RANGE- 128 AM PDT MON APR 8 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM PDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM PDT THIS EVENING. * TIMING: GUSTY NORTH WINDS WILL CONTINUE THROUGH THIS EVENING. * WINDS: NORTHERLY WINDS BETWEEN 20 AND 30 MPH WITH GUSTS TO 50 MPH. * IMPACTS: LOOSE OUTSIDE ITEMS COULD BE BLOWN AROUND OR DAMAGED AND DIFFICULT DRIVING FOR HIGH PROFILE VEHICLES. ISOLATED DOWNED TREES AND POWER LINES WILL ALSO BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
362 WWUS76 KMTR 082039 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 139 PM PDT MON APR 8 2013 ...STRONG GUSTY NORTHWEST WINDS WILL CONTINUE OVER MUCH OF THE REGION THROUGH THIS EVENING... CAZ507-090300- /O.CON.KMTR.WI.Y.0002.000000T0000Z-130409T0300Z/ NORTH BAY MOUNTAINS- 139 PM PDT MON APR 8 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * TIMING: GUSTY NORTH WINDS WILL CONTINUE THROUGH THIS EVENING. * WINDS: NORTHERLY WINDS BETWEEN 20 AND 30 MPH WITH GUSTS TO 45 MPH. * IMPACTS: LOOSE OUTSIDE ITEMS COULD BE BLOWN AROUND OR DAMAGED AND DIFFICULT DRIVING FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ505-090300- /O.CON.KMTR.WI.Y.0002.000000T0000Z-130409T0300Z/ COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- 139 PM PDT MON APR 8 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * TIMING: GUSTY NORTHWEST WINDS WILL CONTINUE THROUGH THIS EVENING. * WINDS: NORTHWEST WINDS BETWEEN 20 AND 30 MPH WITH GUSTS TO 45 MPH. * IMPACTS: LOOSE OUTSIDE ITEMS COULD BE BLOWN AROUND OR DAMAGED AND DIFFICULT DRIVING FOR HIGH PROFILE VEHICLES. ISOLATED DOWNED TREES AND POWER LINES WILL ALSO BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ006-509-090300- /O.CON.KMTR.WI.Y.0002.000000T0000Z-130409T0300Z/ SAN FRANCISCO-SAN FRANCISCO PENINSULA COAST- 139 PM PDT MON APR 8 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * TIMING: GUSTY NORTHWEST WINDS WILL CONTINUE THROUGH THIS EVENING. * WINDS: NORTHWEST WINDS BETWEEN 20 AND 30 MPH WITH GUSTS TO 45 MPH. * IMPACTS: LOOSE OUTSIDE ITEMS COULD BE BLOWN AROUND OR DAMAGED AND DIFFICULT DRIVING FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ508-090300- /O.CON.KMTR.WI.Y.0002.000000T0000Z-130409T0300Z/ SAN FRANCISCO BAY SHORELINE- 139 PM PDT MON APR 8 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * TIMING: GUSTY NORTHWEST WINDS WILL CONTINUE THROUGH THIS EVENING. * WINDS: NORTHWEST WINDS BETWEEN 20 AND 30 MPH WITH OCCASIONAL GUSTS TO 45 MPH. * IMPACTS: LOOSE OUTSIDE ITEMS COULD BE BLOWN AROUND OR DAMAGED AND DIFFICULT DRIVING FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ511-090300- /O.CON.KMTR.WI.Y.0002.000000T0000Z-130409T0300Z/ EAST BAY HILLS AND DIABLO RANGE- 139 PM PDT MON APR 8 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * TIMING: GUSTY NORTHWEST WINDS WILL CONTINUE THROUGH THIS EVENING. * WINDS: NORTHWEST WINDS BETWEEN 20 AND 30 MPH WITH GUSTS TO 50 MPH. * IMPACTS: LOOSE OUTSIDE ITEMS COULD BE BLOWN AROUND OR DAMAGED AND DIFFICULT DRIVING FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ512-090300- /O.CON.KMTR.WI.Y.0002.000000T0000Z-130409T0300Z/ SANTA CRUZ MOUNTAINS- 139 PM PDT MON APR 8 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * TIMING: GUSTY NORTHWEST WINDS WILL CONTINUE THROUGH THIS EVENING. * WINDS: NORTHWEST WINDS BETWEEN 20 AND 30 MPH WITH GUSTS TO 45 MPH. * IMPACTS: LOOSE OUTSIDE ITEMS COULD BE BLOWN AROUND OR DAMAGED AND DIFFICULT DRIVING FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ510-090300- /O.CON.KMTR.WI.Y.0002.000000T0000Z-130409T0300Z/ EAST BAY INTERIOR VALLEYS- 139 PM PDT MON APR 8 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * TIMING: GUSTY NORTHWEST WINDS WILL CONTINUE THROUGH THIS EVENING. * WINDS: NORTHWEST WINDS BETWEEN 20 AND 30 MPH WITH GUSTS TO 45 MPH. * IMPACTS: LOOSE OUTSIDE ITEMS COULD BE BLOWN AROUND OR DAMAGED AND DIFFICULT DRIVING FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this wind advisory went out at Apr 7, 2:51 PM PDT, 2 hours 39 minutes earlier.
Area forecast discussion, Apr 7, 2:51 PM PDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
251 PM PDT SUN APR 7 2013
...GUSTY NORTHERLY WINDS EXPECTED ALONG THE COAST AND ACROSS THE
RIDGE LINES OVERNIGHT INTO MONDAY MORNING...
.DISCUSSION...AS OF 2:51 PM PDT SUNDAY...RATHER MILD WEATHER GOING
INTO THIS EVENING WITH CURRENT TEMPERATURES RUNNING IN THE LOW TO
MID 60S AROUND THE AREA. THE CURRENT VISIBLE SATELLITE IMAGE IS
SHOWING AREAS OF LOW CLOUDS PRIMARILY ALONG THE COAST AND THE SAN
FRANCISCO BAY AREA WITH HIGH CLOUDS STREAMING IN OVERHEAD. THE
CURRENT SATELLITE WATER VAPOR IMAGE CONTINUES TO SHOW AN AREA OF
LEVEL LOW PRESSURE PUSHING INTO THE PACIFIC NORTHWEST.
BOTH THE 1200Z ECMWF AND GFS40 ARE HANDLING THIS FEATURE WELL AND SLIDE
IT SOUTHEAST ALONG THE SIERRA OVERNIGHT. THIS WILL RESULT IN A POSSIBILITY
OF PRECIPITATION TONIGHT WITH THE BEST CHANCE OF PRECIPITATION IN
THE NORTH BAY AREA. GUSTY NORTH TO NORTHEAST WINDS WILL BE THE
SECOND CONCERN ASSOCIATED WITH THIS FEATURE. THE NAM12 AND GFS40
BOTH INDICATE 925MB WINDS INCREASING TO NEARLY 40 KT OVERNIGHT
WITH THE 300MB JET REACHING 130KT. THIS WILL RESULT IN GUSTY WINDS
OVER THE RIDGE LINES TONIGHT AS WELL AS ALONG THE COAST. GALE
FORCE WINDS CAN BE EXPECTED OVER THE COASTAL WATERS BEGINNING
TONIGHT WITH WINDS ALONG THE SONOMA COASTLINE REACHING 30 MPH WITH
OCCASIONAL GUSTS TO 40 MPH. THE STRONG WINDS WILL BEGIN TO IMPACT
THE MONTEREY COASTLINE BY MONDAY AFTERNOON...ALSO REACHING 30 MPH.
AT THIS POINT I DON'T FEEL THAT ALL OF THE UPPER WIND WILL MIX TO
THE SURFACE SO HAVE NOT ISSUED A WIND ADVISORY. HOWEVER...AS NEWER
MODEL DATA BECOME AVAILABLE THE AFTERNOON SHIFT MAY ISSUE A WIND
ADVISORY. WINDS ARE EXPECTED TO EASE TUESDAY INTO WEDNESDAY AS THE
SURFACE PRESSURE GRADIENT RELAXES.
BOTH THE ECMWF AND GFS REMAIN IN GOOD AGREEMENT BUILDING A RIDGE
OF HIGH PRESSURE OVER THE FORECAST AREA MID WEEK. 500MB HEIGHTS
WILL REACH 582DM WEDNESDAY WITH 850MB TEMPS AROUND 15 CELSIUS
COUPLED WITH BOUNDARY LAYER NORTH TO NORTHEAST WINDS. THIS ALL
TRANSLATES INTO WARMING TEMPERATURES. WEDNESDAY AFTERNOON
TEMPERATURES LOOK TO BE IN THE MID TO UPPER 70S INLAND WITH A FEW
80S IN THE VALLEYS. UPPER 60S TO LOWER 70S ALONG THE COAST. 500MB
HEIGHTS FALL THURSDAY AND BOUNDARY LAYER WINDS TURN ONSHORE
THURSDAY COOLING DOWN TEMPERATURES FOR THE TAIL END OF THE WORK
WEEK INTO THE WEEKEND.
&&
.AVIATION...AS OF 10:41 AM PDT SUNDAY...A WEAK BOUNDARY MOVING
ACROSS THE NORTH BAY HAS LOWERED CIGS TO IFR...WITH MVFR
CONDITIONS STILL AROUND THE BAY AREA. EXPECT IMPROVING CONDITIONS
BY THIS AFTERNOON. ANOTHER SYSTEM MOVING THROUGH TONIGHT WILL
BRIEFLY LOWER CIGS AND BRING POSSIBLE LIGHT PRECIP TO THE AREA.
NORTHERLY WINDS WILL RAMP UP BEHIND THIS SYSTEM AND HELP TO SCOUR
OUT LOW CLOUDS.
VICINITY OF KSFO...INTERMITTENT MVFR CIGS THIS MORNING FOR KSFO
AND KOAK. CLEARING EXPECTED THIS AFTERNOON TO VFR CONDITIONS.
WINDS INCREASE LATER TODAY AND TONIGHT WITH CIGS RETURNING.
KSFO BRIDGE APPROACH...SIMILAR TO KSFO WITH MVFR/VFR CONDITIONS.
MONTEREY BAY AREA TERMINALS...VFR TODAY. MVFR CIGS EXPECTED THIS
EVENING AND OVERNIGHT.
&&
.MARINE...AS OF 10:41 AM PDT SUNDAY...AS THE NORTHERLY PRESSURE
GRADIENT INCREASES TONIGHT AND MONDAY NORTHWEST FLOW WILL INCREASE
OVER THE COASTAL WATERS. GALE FORCE CONDITIONS 25 TO 35 KT WITH
GUSTS TO 40 KT WILL BE POSSIBLE TONIGHT AND MONDAY...MAINLY OVER
THE OUTER WATERS. NEAR SHORE CONDITIONS WILL STILL BE GUSTY...BUT
MAY NOT REACH GALE WARNING CRITERIA. WIND WILL ALSO INCREASE FOR
BOTH BAYS AS WELL. THE INCREASING WINDS WILL PRODUCE STEEP WIND
WAVES AND FRESH SWELL. MARINERS VENTURING OUT TO THE COASTAL
WATERS ARE URGED TO USE CAUTION AND CHECK THE LATEST CONDITIONS.
WINDS ARE FORECAST TO DECREASE MONDAY INTO TUESDAY.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TNGT...SCA...PIGEON PT TO PT PINOS 0-10 NM FROM 6 PM
GLW...PT ARENA TO PIGEON PT 10-60 NM FROM 6 PM
GLW...PIGEON PT TO PT PIEDRAS BLANCAS 10-60 NM FROM 6 PM
GLW...PT PINOS TO PT PIEDRAS BLANCAS 0-10 NM FROM 6 PM
SCA...PT ARENA TO PT REYES 0-10 NM FROM 6 PM
SCA...PT REYES TO PIGEON PT 0-10 NM FROM 6 PM
SCA...MRY BAY FROM 8 PM
SCA...SF BAY
&&
PUBLIC FORECAST: LARRY
AVIATION/MARINE: SIMS
VISIT US AT WWW.WEATHER.GOV/SANFRANCISCO
FOLLOW US ON FACEBOOK, TWITTER, AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.SANFRANCISCOBAYAREA.GOV
WWW.TWITTER.COM/NWSBAYAREA
WWW.YOUTUBE.COM/NWSBAYAREAThe office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 2:46 AM PDT | Small Craft Advisory for Rough Bar | MTR | 18 hr | |
| Apr 8, 2:46 AM PDT | Small Craft Advisory | MTR | 7 days |
Nearby
Wind Advisories in California, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.